Alert archive / Iowa / Wind Chill Advisories in 2007
Wind Chill Advisory 5, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Feb 7, 2007, 9:40 PM CST for 18 counties in Iowa. It took effect at Feb 7, 2007, 10:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2007, 9:40 PM CST (03:40 UTC)
- In effect from
- Feb 7, 2007, 10:00 PM CST
- Expired
- Feb 8, 2007, 12:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Des Moines, IA
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Tama County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 120 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 080340 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 940 PM CST WED FEB 7 2007 ...BITTERLY COLD WIND CHILLS OVERNIGHT INTO THURSDAY MORNING... IAZ004>007-015>017-024>028-036>039-049-050-081145- /O.NEW.KDMX.WC.Y.0005.070208T0400Z-070208T1600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT... CLARION...HAMPTON...ALLISON...WAVERLY...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO 940 PM CST WED FEB 7 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THURSDAY. A NORTHWEST WIND OF 8 TO 15 MPH WILL COMBINE WITH TEMPERATURES IN THE 5 TO 10 BELOW RANGE OVERNIGHT TO PRODUCE WIND CHILL VALUES OF 20 TO 30 BELOW ZERO. TEMPERATURES WILL WARM SOMEWHAT BY LATE THURSDAY MORNING...WITH WIND CHILL VALUES RISING TO 10 TO 20 BELOW ZERO BY 10 AM. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KINNEY
3 follow-up statements
000 WWUS43 KDMX 080948 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 348 AM CST THU FEB 8 2007 ...BITTERLY COLD WIND CHILLS OVERNIGHT INTO THURSDAY MORNING... IAZ004>007-015>017-024>028-036>039-049-050-081600- /O.CON.KDMX.WC.Y.0005.000000T0000Z-070208T1600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT... CLARION...HAMPTON...ALLISON...WAVERLY...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO 348 AM CST THU FEB 8 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. A NORTHWEST WIND OF 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES IN THE 5 TO 10 BELOW RANGE OVERNIGHT TO PRODUCE WIND CHILL VALUES OF 20 TO 30 BELOW ZERO. TEMPERATURES WILL RISE SOMEWHAT BY LATE THURSDAY MORNING...WITH WIND CHILL VALUES RISING TO 10 TO 20 BELOW ZERO BY 10 AM. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ FORSTER
000 WWUS43 KDMX 081555 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 955 AM CST THU FEB 8 2007 ...VERY COLD WINDS CHILLS TO CONTINUE THROUGH NOON... IAZ015-024-025-036>038-049-050-081700- /O.CAN.KDMX.WC.Y.0005.000000T0000Z-070208T1600Z/ PALO ALTO-HUMBOLDT-WRIGHT-HAMILTON-HARDIN-GRUNDY-MARSHALL-TAMA- INCLUDING THE CITIES OF...EMMETSBURG...HUMBOLDT...CLARION... WEBSTER CITY...ELDORA...GRUNDY CENTER...MARSHALLTOWN...TOLEDO 955 AM CST THU FEB 8 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE WIND CHILL ADVISORY. WIND CHILLS WILL CONTINUE TO BE QUITE COLD THROUGH MIDDAY BUT NOT AS COLD AS THE OVERNIGHT READINGS. WINDS ARE ALSO FORECAST TO BE LIGHTER FROM 5 TO 10 MPH PRODUCING WIND CHILLS OF 10 TO 20 BELOW. $$ IAZ004>007-016-017-026>028-039-081800- /O.EXT.KDMX.WC.Y.0005.000000T0000Z-070208T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER- BREMER-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...GARNER...MASON CITY...HAMPTON...ALLISON...WAVERLY... WATERLOO 955 AM CST THU FEB 8 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. A NORTHWEST WIND OF 10 TO 15 MPH WILL COMBINE WITH TEMPERATURES IN THE 5 TO 10 BELOW RANGE THROUGH MIDDAY TO PRODUCE WIND CHILL VALUES OF 20 TO 30 BELOW ZERO. THE LOW WIND CHILLS SHOULD EASE BY EARLY AFTERNOON AS TEMPERATURES CONTINUE TO SLOWLY RISE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ CC
000 WWUS43 KDMX 081811 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1211 PM CST THU FEB 8 2007 IAZ004>007-016-017-026>028-039-081915- /O.EXP.KDMX.WC.Y.0005.000000T0000Z-070208T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER- BREMER-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...GARNER...MASON CITY...HAMPTON...ALLISON...WAVERLY... WATERLOO 1211 PM CST THU FEB 8 2007 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WIND CHILLS HAVE IMPROVED BUT WILL REMAIN BELOW ZERO THROUGH THE REST OF THE DAY WITH NORTHWEST WINDS AT 5 TO 10 MPH. $$ CC
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 7, 3:30 PM CST, 6 hours 10 minutes earlier.
Area forecast discussion, Feb 7, 3:30 PM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 330 PM CST WED FEB 7 2007 .SHORT TERM /TONIGHT/... MID-LEVEL FRONTOGENETICAL FORCING VICINITY OF TIGHT THERMAL GRADIENT THAT HAS BEEN PERSISTENT ALL DAY ACROSS SW IOWA WILL SLOWLY WEAKEN AND THE AVAILABLE MOISTURE WILL WANE DURING THE EVENING HOURS. HOWEVER...THE CHANCE FOR LIGHT SNOW OR FLURRIES WILL CONTINUE ACROSS THE FAR SW PART OF THE DMX CWA THROUGH THE EVENING...WITH FLURRIES LINGERING OVERNIGHT. OTHERWISE...CENTRAL IOWA WILL BE UNDER THE INFLUENCE OF THE PERSISTENT ARCTIC HIGH PRESSURE RIDGE EXTENDING SOUTHEAST FROM SOUTH CENTRAL CANADA. EXPECT ANOTHER BITTERLY COLD NIGHT ACROSS THE NORTH WITH MINS IN THE ZERO TO 10 BELOW RANGE...AND ONLY A FEW DEGREES ABOVE ZERO ACROSS THE SOUTH WHERE CLOUD COVER WILL PREVENT A LARGER DROP. .LONG TERM /THURSDAY-WEDNESDAY/... BROAD NORTHWEST FLOW WILL CONTINUE ACRS THE REGION THROUGH THE WEEKEND WITH SEVERAL WEAK SHORTWAVES PASSING BY IA. NEXT WAVE WL APPROACH LATE THURSDAY INTO THURSDAY NIGHT WL INCREASING MID-LEVEL FRONTOGENETICAL FORCING AND WEAK ISENTROPIC LIFT. THIS WL PRODUCE BAND OF SNOW FROM NEBRASKA INTO SOUTHWEST IA BY LATE THURSDAY BUT WL BE LIMITED ON NORTH SIDE BY PLACEMENT OF SFC RIDGE ACRS THE STATE. HAVE MAINTAINED POPS IN THE SW FOR WHAT APPEARS TO BE A DECENT CHANCE FOR A LOW QPF EVENT. GFS INDICATES AN ADDITIONAL WAVE FOR SATURDAY WITH NAM MUCH WEAKER. HAVE ADDED SOME FLURRIES WITH THE PASSAGE OF THIS WAVE BUT DON/T FORESEE MUCH OF AN EVENT. TEMPS THROUGHOUT WL REMAIN WELL BELOW NORMAL AS CANADIAN AIRMASS REMAINS ENTRENCHED WITH LITTLE MOVEMENT OF SFC RIDGE. DO SEE SOME GRADUAL CHANGE IN UPPER PATTERN BY EARLY NEXT WEEK WITH MORE WESTERLY FLOW DEVELOPING. LATEST GUIDANCE INDICATES THAT SFC WAVE WL REMAIN WL SOUTH OF IA INTO EARLY NEXT WEEK BUT DECENT ISENTROPIC LIFT FARTHER NORTH WL PROVIDE CHANCES FOR SOME LGT PCPN INTO MONDAY. OTHERWISE...THE MODERATION IN TEMPS WL BE SHORT LIVED AS ADDITIONAL COLD AIR SPILLS BACK INTO THE STATE AFTER EARLY WEEK SYSTEM PASSES TO THE EAST. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MOYER LONG TERM...COGIL
Hazardous weather outlook, Feb 7, 5:25 AM CST, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 525 AM CST WED FEB 7 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-081130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 525 AM CST WED FEB 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FAB
Nearby
Wind Chill Advisories in Iowa, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.